Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 2, NWS Lubbock, TX

April 24, 20254 counties in Texas

NWS Lubbock, TX issued this tornado warning at Apr 24, 2025, 6:09 PM CDT for 4 counties in Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2025, 6:09 PM CDT (23:09 UTC)
Expired
Apr 24, 2025, 6:45 PM CDT
In force
36 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 6:10 PM CDTTORNADO15 S Silverton, TXMultiple reports confirmed via video feed.
Apr 24, 6:33 PM CDTHAIL 2.53 Ne South Plains, TXNSSL Report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
813 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WFUS54 KLUB 242309
TORLUB
TXC045-153-191-345-242345-
/O.NEW.KLUB.TO.W.0002.250424T2309Z-250424T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
609 PM CDT Thu Apr 24 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Northeastern Floyd County in northwestern Texas...
  Northwestern Motley County in northwestern Texas...
  Southwestern Hall County in the Panhandle of Texas...
  Southeastern Briscoe County in the Panhandle of Texas...

* Until 645 PM CDT.

* At 609 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles northeast of South Plains, or 12 miles south of
  Silverton, moving southeast at 20 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Floyd, northwestern Motley, southwestern Hall and
  southeastern Briscoe Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3429 10079 3401 10099 3427 10138 3442 10132
TIME...MOT...LOC 2309Z 305DEG 16KT 3430 10127 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

CR/MCZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:18 PM CDT, 3 hours 51 minutes earlier. Its key messages:

  • Scattered severe thunderstorms are expected across much of the forecast area with large hail, strong wind gusts, and a tornado possible.
  • Friday night and Saturday morning hold potential for heavy rain and some flooding.
  • Daily chances for storms, some severe, continue through Wednesday.
Area forecast discussion, Apr 24, 2:18 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
218 PM CDT Thu Apr 24 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...

 - Scattered severe thunderstorms are expected across much of the
   forecast area with large hail, strong wind gusts, and a tornado
   possible.

 - Friday night and Saturday morning hold potential for heavy rain
   and some flooding.

 - Daily chances for storms, some severe, continue through
   Wednesday.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 217 PM CDT Thu Apr 24 2025

Threat of severe weather later this afternoon and evening is still
on par. Current satellite imagery shows an outflow boundary
moving southward through the far southern Texas Panhandle with CU
developing along and behind the boundary. Could see some
thunderstorm development with this boundary as it continues south
and intercepts the dryline.

Upper level flow will be from the west the rest of today through
tomorrow afternoon as a ridge builds overhead due to a trough
pushing over the western CONUS. Surface southerly flow will keep
dewpoints in the 50s to 60s for most of the region allowing the
dryline to set up over western South Plains. Low level convergence
ahead of the dryline should aid in thunderstorm initiation over
the South Plains later this afternoon. Current satellite imagery
shows some small CU beginning to develop over portions of the
South Plains along the dryline. Any thunderstorms that develop are
expected to expand as they move eastward through the evening.
Model soundings indicate CAPE values of 2500-3000 J/kg across
most of the region through the evening therefore, expect scattered
severe thunderstorms. Very large hail up to softball size and
strong wind gusts up to 70 mph are expected with any severe
thunderstorms that develop. A tornado or two are also possible,
especially near the outflow boundary. Could see some heavy
rainfall and areas of flooding with PWAT values up to 1.25".

Thunderstorm chances will move out of the east overnight as the
upper ridging builds overhead and will suppress precipitation
through the afternoon. Low stratus will fill in over most of the
region early tomorrow morning. Patchy fog is also possible for
areas on the Caprock. The low clouds and fog are expected to clear
out late in the morning. A front will push into the region
tomorrow late afternoon through early evening and stall over
northern portions of the region. Storm chances return later
tomorrow afternoon following the front. Severe thunderstorm
thunderstorms are expected tomorrow as soundings show CAPE values
over 3000 J/kg.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 217 PM CDT Thu Apr 24 2025

Rare for our office, we're genuinely struggling to find a break
in rain chances through the middle of next week. This is thanks to
unsettled SW flow parked atop a plume of gulf moisture residing
over much of W TX. Add to this a pair of cold fronts (one arriving
Friday and lingering into Saturday with another expected Tuesday),
a persistent dryline and we'll have sufficient low-level forcing
available. Capping concerns are moot until Sunday at which point
stronger SW flow ahead of an upper low lifting across the Central
Rockies will deliver a warmer EML which may serve to keep any
dryline convection more isolated. A trailing upper impulse over
the Desert Southwest by Tuesday looks to erode this capping while
the second cold front around this time aids in broader PoPs that
continue through Wednesday as the trough ejects over W TX. Few
changes to NBM were needed for Sun-Wed.

The big story in the extended is the threat for heavy rain and
flooding beginning Friday night and continuing through Saturday
morning as we expect a cold front to stall or move very slowly
south over the CWA while intercepting a rich plume of PWATs
pushing 1.6", or nearly 300 percent of normal which alone raises
eyebrows. Add to this a nocturnal LLJ from the S-SE feeding rich
moisture orthogonally to the W-E front and the stage appears
primed for training convection with heavy rain and flooding at
times. Where this band of heaviest rain (potentially up to several
inches) sets up will hinge on the strength and location of
convective outflows, so opted to keep heavy rain mention very
broad in scope until Saturday afternoon at which time the LLJ
component subsides which should spur a downturn in PoPs. The
remnant front is still progged to retreat north and out of our
area as a warm front by the evening, so only low PoPs appear
warranted overnight in its wake.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Thu Apr 24 2025

Low CIGs will be out of the region in the next hour and VFR
conditions will prevail at all TAF sites. Chances for
thunderstorms return this evening at all three terminals with
large hail and severe wind gusts possible. Low CIGs and low
visibilities from fog will return tomorrow morning. IFR CIGs
expected for KPVW and KLBB and MVFR CIGs are expected for KCDS.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...10
LONG TERM....93
AVIATION...10
Hazardous weather outlook, Apr 24, 4:03 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
403 PM CDT Thu Apr 24 2025

TXZ021>044-252115-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
403 PM CDT Thu Apr 24 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

A Tornado Watch is in effect through 11 PM this evening for the
Rolling Plains, the far southeastern Texas Panhandle, and the
eastern South Plains.

A Severe Thunderstorm Watch is in effect through 10 PM this evening
for the western South Plains.

Scattered thunderstorms will develop across the region this afternoon.
These storms will then expand in coverage as they move to the east
through the evening hours. Some severe storms are likely and will be
capable of producing large hail up to softball size and damaging wind
gusts up to 70 mph. Additionally, a few tornadoes are possible along
with flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Daily chances for thunderstorms, including severe weather, will
continue each afternoon from Friday through Wednesday. Heavy rain
and flooding are possible Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Apr 24, 5:56 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
556 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Hail             7 S Silverton           34.37N 101.31W
04/24/2025  E1.25 Inch       Briscoe            TX   Public

            mPing.

&&

SRC
Local storm report, Apr 24, 6:01 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
601 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     Hail             7 N South Plains        34.33N 101.31W
04/24/2025  E1.50 Inch       Briscoe            TX   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:10 PM CDTSevere Thunderstorm WarningLUBCastro65 min
Apr 23, 7:13 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb47 min
Apr 23, 7:13 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher32 min
Apr 23, 7:31 PM CDTSevere Thunderstorm WarningLUBSwisher29 min
Apr 23, 7:34 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley56 min
Apr 23, 7:45 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro30 min
Apr 23, 7:59 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBriscoe, Swisher61 min
Apr 23, 8:11 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBCastro, Swisher31 min
Apr 23, 8:20 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro25 min
Apr 23, 8:22 PM CDTFlash Flood WarningLUBCastro, Swisher2 hr
Apr 23, 8:22 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBDickens68 min
Apr 23, 8:23 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum67 min
Apr 23, 8:45 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBriscoe, Swisher30 min
Apr 23, 8:49 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro, Swisher26 min
Apr 23, 8:51 PM CDTSevere Thunderstorm WarningLUBCastro, Lamb54 min
Apr 23, 9:08 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBriscoe, Swisher67 min
Apr 23, 9:12 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro, Swisher37 min
Apr 23, 9:23 PM CDTSevere Thunderstorm WarningLUBDickens67 min
Apr 23, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro, Lamb62 min
Apr 23, 9:44 PM CDTSevere Thunderstorm WarningLUBDickens, Motley46 min
Apr 23, 9:47 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBriscoe, Floyd, Swisher28 min
Apr 23, 10:13 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBriscoe, Floyd, Hall, Motley62 min
Apr 23, 10:20 PM CDTSpecial Weather StatementLUBHockley, Lubbock25 min
Apr 23, 10:22 PM CDTSevere Thunderstorm WarningLUBDickens, King, Motley38 min
Apr 23, 10:27 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBriscoe, Hall63 min
Apr 23, 10:40 PM CDTFlash Flood WarningLUBDickens3 hr
Apr 23, 10:43 PM CDTSevere Thunderstorm WarningLUBCastro, Lamb32 min
Apr 23, 10:53 PM CDTSevere Thunderstorm WarningLUBBriscoe, Childress, Cottle, Floyd, Hale, Hall and 2 more67 min
Apr 23, 10:53 PM CDTSevere Thunderstorm WarningLUBDickens, King67 min
Apr 23, 11:53 PM CDTSpecial Weather StatementLUBChildress, Cottle67 min
Apr 23, 11:53 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall67 min
Apr 24, 12:08 AM CDTFlash Flood WarningLUBDickens3 hr
Apr 24, 5:20 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher55 min
Apr 24, 6:07 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley53 min
Apr 24, 6:09 PM CDTSevere Thunderstorm WarningLUBFloyd, Motley66 min
Apr 24, 6:12 PM CDTTornado Warning Tornado observedLUBBriscoe, Floyd, Hall, Motley33 min
Apr 24, 6:52 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBFloyd, Motley53 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.